Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 4, NWS Austin/San Antonio, TX

March 11, 20258 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 11, 2025, 12:22 PM CDT for 8 counties in Texas. It took effect at Mar 12, 2025, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2025, 12:22 PM CDT (17:22 UTC)
In effect from
Mar 12, 2025, 1:00 PM CDT
Expired
Mar 12, 2025, 8:00 PM CDT
In force
7 hr
Issued by
NWS Austin/San Antonio, TX

Counties Edwards County, TX, Gillespie County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Real County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 76 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 5.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2697 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS74 KEWX 111722
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
1222 PM CDT Tue Mar 11 2025

TXZ171-183>186-188-202-217-120900-
/O.NEW.KEWX.WI.Y.0004.250312T1800Z-250313T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Gillespie-Kinney-Maverick-
Including the cities of Eagle Pass, Del Rio, Brackettville,
Leakey, Rocksprings, Fredericksburg, Kerrville, and Llano
1222 PM CDT Tue Mar 11 2025

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...Edwards, Gillespie, Kerr, Kinney, Llano, Maverick, Real, 
  and Val Verde Counties.

* WHEN...From 1 PM to 8 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution. Secure outdoor objects. Patchy 
blowing dust is also possible.

&&

$$

RUNYEN
1 follow-up statement
280 
WWUS74 KEWX 120706
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
206 AM CDT Wed Mar 12 2025

TXZ171-183>186-188-202-217-130100-
/O.CON.KEWX.WI.Y.0004.250312T1800Z-250313T0100Z/
Llano-Val Verde-Edwards-Real-Kerr-Gillespie-Kinney-Maverick-
Including the cities of Brackettville, Del Rio, Eagle Pass,
Leakey, Rocksprings, Llano, Kerrville, and Fredericksburg
206 AM CDT Wed Mar 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM 
CDT THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected.

* WHERE...Edwards, Gillespie, Kerr, Kinney, Llano, Maverick, Real, 
  and Val Verde Counties.

* WHEN...From 1 PM this afternoon to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 6:11 AM CDT, 6 hours 11 minutes earlier.

Area forecast discussion, Mar 11, 6:11 AM CDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
611 AM CDT Tue Mar 11 2025

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 231 AM CDT Tue Mar 11 2025

Key Messages:

- Mainly dry with climbing temperatures and increasing winds

- Fire weather threat returns today, becomes critical Wednesday

A near to slightly below seasonably cool start this morning warms
quickly with the help from ample sunshine and with an increasing
south-southwesterly flow. The winds are forecast to be strongest
across the Hill Country into the I-35 corridor with gusts near or
above 25 mph. The uptick in the winds will promote returning fire
weather concerns. Specifics on the fire weather threat could be
found in the fire weather discussion below. Highs will top out in
the 80s across most locations while a few low 90s are possible in
the Rio Grande Plains. Wind speeds should lay down some entering
tonight but may not fully decouple as a nocturnal low-level jet
develops ahead of the approaching storm system on Wednesday. Low
clouds will also spread across portions of the region into early
Wednesday morning. With the winds, stratus looks to remain more
favorable than fog. The morning lows will be in the 50s into
Wednesday.

The storm system arrives Wednesday. It will bring a dryline east,
which then gets overtaken by a Pacific front. This will bring in
strong west to northwesterly winds and the reinforcement of even
drier air. Winds will be strongest west of I-35 where sustained
winds of 15 to 30 mph establish with higher gusts. This leads to
critical fire weather as illustrated by the current Fire Weather
Watch that is in effect. More details could be found in the fire
weather discussion below. East of the dryline, across our far
eastern-northeastern most counties, there will be a very low end
(~10%) chance for development of a stray storm during Wednesday
afternoon. Greater chances continue to align farther northeast
across the Fort Worth and Houston CWAs. However, if a storm can
establish across our region, there could be sufficient instability
and shear in place, to allow for strengthening. Otherwise, expect
continued rain free conditions across the area underneath sunny
skies with even hotter temperatures. Afternoon highs climb to the
upper 80s and low to mid 90s. The Rio Grande Plains will be even
warmer into the upper 90s or even above the century mark.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 231 AM CDT Tue Mar 11 2025

Key Messages:

- A Critical Fire Weather event could impact all of South Central
  Texas Friday into Saturday

- Elevated to near critical fire weather conditions are possible for
  portions of the area each day through Monday

There looks to be a relatively late arrival of the wind shift and dry
air intrusion over Burnet County late Wednesday, so there could still
be fire weather concerns lingering into the early evening.

Light winds develop by Thursday morning, and then a quick return of
dry southerly winds sets up a robust warm-up for Thursday afternoon.
As west counties turn up the winds faster, there could be
additional fire weather concerns. The bigger fire weather event
follows on Friday into Saturday and will be discussed below. A
partial surge of Gulf humidity reaches inland but doesn't last long
as large Friday upper low and trough brings the next dry Pacific front.
This pattern may pack almost as much punch as the one from March 4,
and there will likely be a wind advisory for most of the area. Temps
will still be warmer than normal from the Friday west winds, but a
broadening of the upper trough over TX will bring a prolonged NW wind
that doesn't tamper down until Sunday. Somewhat seasonal
temperatures are depicted for Saturday through Sunday despite plenty
of sunshine. Chilly morning lows are shown for Monday morning, but
southerly return flow winds bring another fire weather concern day.

&&

.AVIATION...
(12Z TAFS)
Issued at 607 AM CDT Tue Mar 11 2025

VFR flight conditions continues today and through much of tonight.
Light winds will increase later this morning and through the
afternoon. Speeds across the I-35 terminals (KAUS, KSAT, and KSSF)
become moderately breezy from the south with gusts into the 20 to 25
kts range. The winds will be less breezy at KDRT with the wind
directions more out of the southeast there. The speeds do decrease
into tonight with less gustiness. Low stratus will develop late
overnight into Wednesday morning at the I-35 terminals (KAUS, KSAT,
KSSF). Expect MVFR ceilings to establish with brief IFR ceilings
possible at KSAT. Towards the end of the 30 hour TAFs, KAUS and KSAT
will be expected to improve to VFR levels by Wednesday afternoon
with increasing winds from the south-southwest.

&&

.FIRE WEATHER...
Issued at 351 AM CDT Tue Mar 11 2025

South-southwesterly winds increase into and through the afternoon
across the region. Winds will be breeziest over the Hill Country
into the I-35 corridor at 15 to 20 mph with gusts around 25 mph.
Elevated to near critical fire weather will establish in the Hill
Country and the northern I-35 corridor as these winds overlap
minimum relative humidity levels between 17 and 17 percent. As a
result, a Rangeland Fire Danger Statement was issued across those
locations from noon through 7 pm CDT. The humidity levels are to
recover tonight and wind speeds subside as well. Wednesday will
feature a dryline that moves eastward into the region before
becoming overtaken by a Pacific front. Critical fire weather
conditions develop in the wake of these boundaries. Winds become
strong out of the west-northwest at 15 to 30 mph with even higher
gusts up to around 40 mph. Minimum humidity levels behind these
boundaries will fall as low as the upper single digits and teens.
The Fire Weather Watch remains in effect with a couple of small
changes. We added Blanco, Kendall, and Medina Counties. We also
extended the watch two additional hours through 9 PM CDT.

Another significant fire weather event is depicted for friday as the
strongest portion of a compact Pacific upper low swings through North
TX. This places those strong mid-level jet streak winds over Central
TX once again, potentially leading to a widespread critical fire
weather event, and a potential for extreme conditions. It remains a
bit too far in the future to go into specifics, but this will likely
exceed the impacts of the Saturday Red Flag day or the one we expect
tomorrow. While the wind forecast may not be as high-end as what was
experienced last week, there will probably be a more severe RH factor
due to hot temperatures, and continued drying of vegetation fuels
could make ignition potential higher.

Return flow and lighter north wind events surround this larger event
each day through Monday as discussed some more in the long term
section. Rain cannot get here soon enough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              81  57  90  58 /   0   0   0   0
Austin Bergstrom Intl Airport  81  55  88  57 /   0   0   0   0
New Braunfels Muni Airport     82  55  91  55 /   0   0   0   0
Burnet Muni Airport            81  55  88  54 /   0   0   0   0
Del Rio Intl Airport           89  55  95  53 /   0   0   0   0
Georgetown Muni Airport        81  56  87  57 /   0   0   0   0
Hondo Muni Airport             84  53  92  53 /   0   0   0   0
San Marcos Muni Airport        81  55  88  55 /   0   0   0   0
La Grange - Fayette Regional   80  57  86  53 /   0   0  10  10
San Antonio Intl Airport       82  56  90  58 /   0   0   0   0
Stinson Muni Airport           84  56  92  56 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Short-Term...Brady
Long-Term...18
Aviation...Brady

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:00 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bexar, Blanco, Burnet, Comal and 17 more32 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.